Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Sertraline - Side Effects?

(2 Posts)
missdee25 Wed 25-May-16 07:57:18

I'm new to the forums so I'll start by saying hello!

After around 10 years of depression and severe anxiety I decided to seek help. I had seen a counsellor and tried CBT in the past which didn't help and decided to give up (accepted I just had to live with it). In January this year I decided to start medication (reluctantly). At first I was given 50mg sertraline then moved onto 100mg around March time. The tablets, I think, may be helping slightly but unfortunately there has been no miracle cure. I still only feel safe in my house and i'm still very reluctant/nervous to do the simplest of tasks. It's hard to explain but as soon as I leave the house I just feel really strange.

For the past 3 weeks I've been getting, what I believe, could be side effects. The first is being very tired on an afternoon, I can't help nodding off somewhere around 2pm - 4pm for an hour or two.

The second thing i'm experiencing is very weird. On a morning it takes me 30mins to an hour to pull myself together. During this time I'm finding it hard to distinguish between dreams and reality.... Does that make sense?? I wouldn't say it causes anxiety, it's just extremely weird (confusing)

I'm wondering if I should ask the doctor to try something different? I think the main problem is social anxiety - Anything that involves leaving the house. Very annoying, I just want to be normal!!!!

Does anyone have any experience with this?

Many Thanks xx

notagiraffe Wed 25-May-16 08:01:05

I tried Sertraline for the shortest time as I hated it and its side effects. Not had that feeling of unreality you describe (sounds horrible) but the nodding off is so bloody frustrating.

There are lots of different options around. Try something else. Citalopram? (though that often causes sleepiness too) Fluoxetine (Prozac) I've found makes you less sleepy and spacey. Nothing's ideal. They do all have side effects. You just need to work out which is the lesser evil at a given point in your life.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now